While I was at the back specialist yesterday we discussed pain medicine. I have been hesitant to ask for anything, but my leg/hip pain has worsened, so I asked if there was anything I could take that wouldn’t make me loopy. He prescribed Lyrica.
Has anyone taking it had good results with nerve pain?
I kinda chuckled when the doctor said the most common side effect was dizziness…like I need more of that!!! He said it shouldn’t last more than a few days.
I was on it for only 6 days.......it did help my nerve pain, but I'm glad I came off of it. I couldn't drive while on this med...it took a few days after I stopped taking it to feel like I could drive again.
It made me sleepy and I felt totally drugged out. The first day was scarey, I didn't care if the house burnt down. I was not myself. I was going to give this medication 2 weeks to see if that druggy feeling would go away, but my insurance denied the drug so I had to get off of it. It does take time. Only you will know if its worth it, everyone is so different on meds.
I have been on Lyrica for about 2 years. It helps me a great deal. The first few days you feel kinda loopy but after that I did'nt have any problems. I ran out for about a week one time and the pain was so bad I thought I was gonna die. As soon as I started taking it again it was under control.
It works real well for some people and horrible for others. I hope you can take it because it does work.
I have been taking 75mg four times a day. The first week I only took it after work and at bedtime. I didn't increase until the loopy feeling went away. I've been on it four about eight months now and it does work for me
I took Lyrica for 2 months, and it did help with the nerve pain A LOT (for me) Unfortunately, I also gained 9lbs in those 2 months. I had to quit taking it as I'm diabetic, and suppossed to be losing weight, not gaining it! LOL Hope it works for you. It didn't make me sleepy, but I'm in the minority on that. Give it a try, and good luck.
Hi iv been on lyrica for 3 months now started at 7mg twice a day now on 375mg a day it works well when im not in a flare (like the last two days iv been in bed just got up an hour ago hip thigh and body pain burning all over) but it keeps most of my nerve pain in check.
The only side effect i found was it puts on weight as it increases your appetite but if you watch this you should be ok. Iv gained 1 stone in 3 months it can cause water rention as well but it beats being in pain.
When starting it it makes you feel dizzy and motion sickness but that does pass and the tirdeness gets less the higher the does is.
What strength is the doc starting you on?
What is your dx do you have fibro cause its a great drug for that.
I wondered how many were gaining weight on it. Super doc is prescribing it for me also. I am hesitant to take it, I have a good number of times and got the stoned feeling heavy the next morning.
I can't afford to gain any more weight, I can't get the 20 pounds off I gained in the start of this. :(
It doesn't seem to make me sleepy either like he suggested it would.
I began taking Lyrica for neuralgia a couple of months ago and it worked so well that it even relieved my severe back pain that I didn't realize was caused by nerve pain! BUT, the 50 mg dose made me so sleepy that I couldn't think straight...for example, awhile back I left my office, saw a black SUV in the parking lot (I have a black Expedition), got in, and tried to start it before realizing that it was a co-workers! We doubled my dose (that was scary), and I felt better. Good Luck, I hope it works well for you too.
Hi. I too have multiple sclerosis, and my worst symptom is nerve pain, especially occipital neuralgia, however it goes up and down my entire left side. I have tried everything, and Lyrica is the only thing that works for me. I am actually on it for the fourth time. Like an idiot, I think I am better when the pain goes away, and I get off. I think I'm on if for life now. It really has saved my life. The chronic pain had me so depressed. For me, it's hard to get to a steady dose, I have to go slow because I get dizzy, confused, and forgetful. That does go away, and then it's wonderful! As far as weight gain, Cymbalta made me gain 15 pounds, which I lost--not easily, but with Lyrica, maybe just a couple. I am careful about what I eat, and have stayed a size 0-2. You don't have to gain weight if you just stay aware of it. I have actually been able to eat a little more, because with the pain and depression better, I exercise more. Some people take big doses too quick and get discouraged from side effects, I just take it slow, and am grateful for the drug. I don't take anything else, but a little Klonopin for my MS anymore. Once I build my Lyrica dose back up, I will wean off of the Klonopin. Good Luck!
I am currently on Lyrica for nerve pain and possible Fibromyalgia. I took 75 mgs twice a day for a week and I am currently on 150 mgs twice a day now. Sometimes it makes me drowsy and sometimes it doesn't. My worst side effect with this medicine is the "really dry mouth". Between that, the 4 mgs of Dilaudid (x3) and the Allegra, it is about to do me in. This is my third week of taking it and it has not helped with anything so far. I wish you the best. Like everyone here knows, sometimes there are many things they have us try until they find what works best for that person.
I really hope it works for you!
I've been on Lyrica for over 3 years. Thank God we were on vacation when I started on it. I have to gradually work into this drug. But I was at a place where I was dragging my legs to walk. It was like walking thru water up to my chest and having to think about every step. After 2 weeks of being on Lyrica I was back to "normal" my pain had become managable again and I walked free of pain. If not for Lyrica I would be in a wheelchair today. Yes I suffer from dry mouth but I think that is from another medication I am taking. But the benefits of being able to walk without pain is worth the side effect. Try it you can always go off of it.
BE SURE you read the HP that was written by a pain management doc for us, discussing how these meds work and why so many people have a difficult time with them (unnecessarily). It is a critical bit of knowledge to have going into treating any of the nerve (neuropathic) pain syndromes.
I was on 450mg lyrica a day
regarding tiredness well i was able to get up in the morning alot better but found that through the day if i stopped moving even to sit for a few min i would start nodding off.
i did feel like i had more energy
in regards to helping my pain. I was in a flare when i began it and thought that it really was not helping me because i still had many nerve symptoms throughout the day and it didnt help with the pain from the spasms in my calves.
I was taken off and put back on nortriptyline 20mg a day when i weaned off the lyrica was when i realized that it actually was working because the pain i was in was so incredible
The nortriptyline doesnt help me when i flare up though i really dont thing that much can when in a flare but i no longer have burning sensations and my shocks are more manageable I still have vibrations and tingling but it is not as much
I do not have an ms dx at this time but have one of neuropathy and spasms awaiting my mri
i hope this is helpful. most cannot tolerate the drowsiness of lyrica my step mother took a lot less than me and could hardly keep her eyes open
I've been taking lyrica for a few weeks now. I started off only taking 75mg at night before sleep. It gives you a very deep sleep. Prepare to sleep a lot. I tried 75 mg during the day,, too much.. made me feel crazy drugged.. So I stayed with 75mg at night and then finally went to 50mg during the day. That seemed to be tolerable. Only felt minor drug/tired feelings. I advice you to stay active on the drug, it will help your body metabolize it better and will take away the druggy feeligngs. If you can exercise, walk, run, lifft weights, whatever you can do I believe helps lift the fog it traps you in. It does seem to do some stuff for my MS pain but not enough. Maybe if I can get up to 75 twice a day that will help.
You have to realize your body takes time to acclimate to the drug. So if you start off with a very high dosage, of course your going to fill tired or drugged. If you just take 75 at night and be on that for 7-10 days first before entering any during the day time then you'll have less problems. Even when I entered a day time dosage I am only using 50 and trying to be on that for a few weeks before going to 75 at day and 75 at night. If I can get there and that takes away my pain then I won't raise higher. If it doesn't I'll go to 100 at night and 100 during the day and see what happens.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.